Alert archive / Ohio / Wind Chill Advisories in 2007

Wind Chill Advisory 5, NWS Cleveland, OH

February 16, 200715 counties in Ohio

NWS Cleveland, OH issued this wind chill advisory at Feb 16, 2007, 4:00 AM EST for 15 counties in Ohio. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 4:00 AM EST (09:00 UTC)
Expired
Feb 16, 2007, 11:00 AM EST
In force
7 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 160900
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EST FRI FEB 16 2007

OHZ003-006>010-017>019-027>030-036-037-161600-
/O.NEW.KCLE.WC.Y.0005.070216T0900Z-070216T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD
400 AM EST FRI FEB 16 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

WIND CHILL READINGS THIS MORNING WILL RANGE FROM 10 BELOW TO 18
BELOW IN THE ADVISORY AREA WITH WINDS OF 10 TO 15 MPH.

IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS
WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF
POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT
FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

KIELTYKA
1 follow-up statement
000 
WWUS41 KCLE 161618
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1118 AM EST FRI FEB 16 2007


OHZ003-006>010-017>019-027>030-036-037-161730-
/O.EXP.KCLE.WC.Y.0005.000000T0000Z-070216T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD
1118 AM EST FRI FEB 16 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

MOSTLY SUNNY SKIES ACROSS WESTERN AREAS FROM TOLEDO TO MANSFIELD
HAVE ALLOWED TEMPERATURES TO CLIMB QUICKLY THIS MORNING WELL INTO
THE SINGLE DIGITS...AND AFTERNOON HIGH TEMPERATURES ARE EXPECTED
TO RANGE IN THE MID TEENS. HOWEVER...WIND SPEEDS ARE EXPECTED TO
REMAIN AROUND 10 TO 15 MPH THIS AFTERNOON. THEREFORE...WIND CHILL
VALUES MAY CONTINUE TO RANGE BETWEEN ZERO AND TEN BELOW.

ACROSS EASTERN PORTIONS OF THE FORECAST AREA...TEMPERATURES
HAVE RISEN A BIT SLOWER DUE TO CLOUD COVER. HOWEVER...TEMPERATURES
ARE GRADUALLY CLIMBING THERE ALSO AND RANGE AROUND 10 DEGREES TO
THE MID TEENS...AND AFTERNOON HIGHS ARE ALSO EXPECTED TO RANGE IN
THE MID TO UPPER TEENS. WINDS SPEEDS ACROSS THE EAST WILL ALSO CONTINUE
AROUND 10 MPH THROUGH THE AFTERNOON. WIND CHILL VALUES THROUGH THE
AFTERNOON MAY CONTINUE TO RANGE AROUND ZERO DEGREES.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 1:10 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 16, 1:10 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
110 AM EST FRI FEB 16 2007

.SHORT TERM (OVERNIGHT)...
BAND OF SNOW MOVING IN FROM LAKE ERIE...UPDATED TO ENHANCE THE
FORECAST FOR AREAS IN THE SECONDARY SNOW BELT. OTHERWISE FORECAST OK.
&&

.AVIATION(06Z-06Z)...
WEAK TROF NOW CROSSING LERI AND SHOULD BE OUT OF AREA NEXT FEW
HOURS.  SOME SHSN CONT IN ADVANCE OF THIS FEATURE WITH A COUPLE NICE
BANDS HEADING INTO THE KERI AREA.  FLOW SHOULD BECOME SWLY BY
DAYBREAK WHICH WILL FINALLY BRING AN END TO THE SNOW.  WILL LIKELY
BE SUM IFR VSBYS AT KERI NEXT FEW HOURS WITH MVFR CIGS AND VSBYS
POSSIBLE AT KYNG AND KCLE.  ALREADY STARTING TO SEE SOME OF THE CIGS
OVER SRN LWR MI BREAK UP AND EXPECT WRN TAF SITES TO BECOME SCT NEXT
COUPLE HOURS. ALSO EXPECT CLEARING AT KMFD AND MAYBE KCLE BY
DAYBREAK.  1000 TO 700 MB MEAN RH IN THE 40 TO 50 PERCENT RANGE
DURING THE DAY FRI AND CU RULE SHOWING CLR SKIES IN THE W AND SCT
SKIES IN THE E.  THIS SEEMS REASONBALE.

&&

.UPDATED SHORT TERM (OVERNIGHT)...
TROUGH SEEMS TO BE SWINGING THROUGH THE AREA. RADAR ECHOES HAVE
EXPANDED A BIT BEING ENHANCED BY WEST FLOW OFF LAKE MICHIGAN AND
WEAK SYNOPTIC UVV. NW PA COUNTIES HAVE HAD A GENERAL 0.5 TO 1.5
INCHES OF SNOW SINCE LATE AFTERNOON. THINK THE ACCUMULATING SNOW
SHOWERS WILL TAPER OFF AFTER TROUGH EXITS AFTER MIDNIGHT ALTHOUGH
FLOW REMAINS WESTERLY OFF LAKE MICHIGAN/ERIE. WITH ICE COVER WOULD
THINK THAT NEW SNOW WOULD BE LIMITED TO ANOTHER INCH MAYBE TWO IN A
FEW SPOTS AND WILL INDICATE SUCH IN UPDATED FCST. WEST WIND IS A BIT
STIRRED UP WITH PASSAGE OF TROUGH. WILL NOT LOSE MUCH WIND SPEED
OVERNIGHT BUT PROBABLY JUST ENOUGH (JUST UNDER 10 MPH) SO THAT WILL
NOT NEED A WIND CHILL ADVISORY. COMBINATION OF WIND AND LOW TEMPS
WILL NOT BE ANY COLDER THAN IT HAS BEEN IN RECENT NIGHTS...STILL
PLENTY COLD...BUT PROBABLY NOT WORTH A HEADLINE. WILL INDICATE
MINIMUM WIND CHILLS IN FCST AT ABOUT -10F. FLOW WILL BECOME
SOUTHWEST FRI MORNING AND WILL BACK AWAY FROM SNOW SHOWERS FOR
CLEVELAND/LORAIN AREA AS MOST CLOUDS AND ANY FLURRIES SHOULD BE
RESTRICTED UP THE EAST LAKESHORE INTO NW PA. NO OTHER CHANGES.
UPDATE ABOUT 950 PM

&&

.SHORT TERM(TONIGHT-SUNDAY)...
SKIES ARE STARTING TO CLOUD UP AHEAD OF A UPPER SHORT WAVE MOVING
ACROSS THE EASTERN LAKES. EXPECT THIS SHORT WAVE TO ALLOW FOR SOME
FLURRIES OR LIGHT SNOW SHOWERS ACROSS THE REGION DUE TO WEAK 850MB
LIFT AND SOME ADDITIONAL MOISTURE. IN THE SNOWBELT REGION...EXPECT A
LITTLE MORE COVERAGE OF SNOW SHOWERS BUT DO NOT THINK IT WILL BE
MUCH MORE THAN SCATTERED IN NATURE GIVEN THE EVEN FURTHER LOSS OF
HEAT FLUX OFF THE LAKE GIVEN THE SNOW PACK ON TOP OF THE ICE.
ALTHOUGH THE NAM SHOWS SOME QPF IN THE NORTH CENTRAL COUNTIES
TONIGHT...WILL OPT TO GO WITH JUST SCHC POPS FOR ALL AREAS EXCEPT
THE SNOWBELT...WHICH WILL HAVE 50 POPS WITH SCATTERED SNOW SHOWER
WORDING. ANY ACCUMS SHOULD BE AN INCH OR LESS TONIGHT IN THE
SNOWBELT. BIG CONCERN FOR TONIGHT IS THE COLD. TEMPS ARE TOUGH
TONIGHT GIVEN CLOUD COVER BUT IT CERTAINLY SEEMS LIKE SKIES MAY TRY
TO CLEAR OUT ONCE THE UPPER SHORT WAVE PASSES BY...ESPECIALLY ACROSS
THE WEST. NO DOUBT THAT TEMPS WILL DROP WELL BELOW
GUIDANCE...PROBABLY AT OR BELOW ZERO OVER THE WEST AND SOUTH DUE TO
THE SNOWPACK AND CLEARING SKIES. HOWEVER...IT IS UNCLEAR WHETHER OR
NOT WINDS WILL STAY GREATER THAN 10 MPH WHICH IS REQUIRED FOR WIND
CHILL ADVY CRITERIA. WITH THE DEEP AND COLD SNOW PACK...IT SEEMS
POSSIBLE THAT THE LOW LVL WINDS WILL DECOUPLE DUE TO A VERY STRONG
SFC BASED INVERSION. PLUS...WHERE THE WINDS ARE STRONGER ACROSS THE
EAST TONIGHT...IT WILL LIKELY BE IN THE SINGLE DIGITS ALLOWING WIND
CHILL VALUES TO STAY ABOVE -10F. WILL THEREFORE HOLD OFF ON ANY WIND
CHILL HEADLINES...BUT THE EVENING SHIFT WILL NEED TO MONITOR WIND
SPEEDS AND TEMPS AFTER DARK. A WIND CHILL ADVISORY MIGHT NEED TO BE
ISSUED IF THE WINDS STAY UP AND TEMPS DROP MORE THAN FCST.

HIGH PRES BUILDS INTO THE AREA ON FRIDAY. WILL STILL HAVE WESTERLY
FLOW BUT ONLY SMALL POPS IN THE SNOWBELT. SKIES SHOULD STAY PARTLY
SUNNY WITH THE VERY DRY ATMOSPHERE IN PLACE. FLOW SHOULD START TO
SLOWLY TURN SOUTHWESTERLY AS THE HIGH SHIFTS EAST. MODELS STILL
DISAGREE ON THE TIMING OF THE SATURDAY SYSTEM...BUT ARE COMING
TOGETHER TO HAVING A QUICK PERIOD OF SNOW SAT INTO SAT EVENING. GFS
STILL A LITTLE FASTER...BUT THE NAM HAS ALSO SHOWN A TREND TO BE A
LITTLE FASTER. NOT A GREAT AMOUNT OF MOISTURE OR LIFT WITH THIS
SYSTEM...BUT LIKE ANY CLIPPER AN INCH OR TWO OF SNOW IS POSSIBLE.
WILL GO WITH CHC POPS LATE FRI NIGHT ACROSS THE WEST DUE TO THE
FASTER MOVEMENT...THEN LIKELY POPS ALL AREAS SATURDAY. WILL CONTINUE
WITH LIKELY POPS ACROSS THE EAST SAT NIGHT DUE TO WRAP AROUND AND
ANY LIGHT LES. WILL DRY EVERYONE OUT DURING THE DAY ON SUNDAY AND
SUNDAY NIGHT.

TEMPS WILL STAY ON THE COLD SIDE. WILL CONTINUE WITH TEMPS BELOW
GUIDANCE THRU THE PERIOD DUE TO SNOW COVER. IT IS UNCLEAR HOW LOW
TEMPS WILL GO TONIGHT...BUT IF WINDS DIMINISH TONIGHT THEY WILL GET
QUITE COLD AGAIN LIKE THIS MORNING. TEMPS WILL CONTINUE IN THE UPPER
TEENS FRIDAY...THEN RISE INTO THE MID 20S AHEAD OF THE CLIPPER.
TEMPS BACK IN THE UPPER TEENS/LOWER 20S ON SUNDAY.

&&

.LONG TERM(MON-THU)...
STILL LOOKS LIKE A PATTERN CHANGE IS IN THE FORECAST FOR THE
EXTENDED PERIODS. THE EXTENDED MODELS ARE IN REASONABLE AGREEMENT IN
SHOWING A PATTERN CHANGE TO MUCH MORE ZONAL FLOW OF PACIFIC ORIGIN.
THIS SHOULD LEAD TO TEMPS RISING TO AT LEAST NORMAL...AND VERY
POSSIBLY ABOVE NORMAL BY THURSDAY. THERE ARE SOME MODEL
DISAGREEMENTS IN THE DETAILS...BUT CONSENSUS SHOWS BROAD SOUTHWEST
FLOW DEVELOPING TUESDAY AHEAD OF A PLAINS SYSTEM. MODEL DISAGREEMENT
ON WHERE A SOUTHERN STREAM WAVE WILL DEVELOP ON WEDNESDAY...BUT THE
GFS AND ECMWF SHOW TEMPS WARM ENOUGH FOR RAIN OR A RAIN/SNOW MIX.
WILL CONTINUE WITH CHC POPS TUE NIGHT-WED NIGHT. DRY WEATHER FOR THU
WITH HIGH PRES BUILDS INTO THE AREA AGAIN. TEMPS SHOULD RISE TO AT
LEAST NORMAL BY TUE...ALTHOUGH THE SNOWPACK WILL LIKELY KEEP TEMPS
BELOW GUIDANCE TEMPS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

UPDATED SHORT TERM...KIELTYKA
UPDATED SHORT TERM...KOSARIK
SHORT TERM...MRD
LONG TERM...MRD
AVIATION...KUBINA
Hazardous weather outlook, Feb 15, 5:12 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
512 AM EST THU FEB 15 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
512 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR MUCH OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA UNTIL 10 AM THIS MORNING. WIND CHILL
READINGS COULD REACH 15 BELOW.

LATE THURSDAY NIGHT AND FRIDAY MORNING WIND CHILL READINGS COULD
BE AROUND 15 BELOW ACROSS THE ENTIRE FORECAST AREA. A WIND CHILL
ADVISORY MAY HAVE TO BE ISSUED FOR LATE TONIGHT AND FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-161015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
512 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Ohio, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.